Thunderstorm Wind, Sublette
- When
- June 7, 11:09 AM MST
- Where
- Sublette County, 1 mi N of Pinedale
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $40,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.883, -109.867
Thunderstorm winds estimated at 70 mph tore off a garage roof, blew down trees, and moved a camper off a trailer from Cora to Boulder. Power poles were also blown down leaving 740 customers without power for an hour.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Thunderstorm winds estimated at 70 mph tore off a garage roof, blew down trees, and moved a camper off a trailer from Cora to Boulder. Power poles were also blown down leaving 740 customers without power for an hour.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 7, 1:50 AM MST, 9 hours 19 minutes earlier.
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE RIVERTON WY 250 AM MDT TUE JUN 7 2005 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... UPPER LOW ALONG THE WASHINGTON COAST THIS MORNING WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS OVER THE AREA THROUGH THIS AFTERNOON AND EVENING. THESE SHOWERS SHOULD START OUT ALONG THE WESTERN MOUNTAINS THIS MORNING AND MOVE NORTH AND EAST ACROSS OUR AREA DURING THE AFTERNOON. MODELS IN GOOD AGREEMENT IN THE SHORT TERM WITH MOVING THE UPPER LOW EAST AND INTO IDAHO WHERE IT THEN SITS AND SPINS OVER THE AREA FOR THE NEXT DAY OR TWO. WEAK DISTURBANCES ROTATE AROUND THIS LOW BRINGING SHOWERS AND THUNDERSTORMS OFF AND ON INTO THURSDAY. THE BIGGEST DIFFERENCE IN THE MODELS IS THAT THE NAM WANTS TO KEEP THE UPPER LOW OVER IDAHO LONGER AND INTO FRIDAY MORNING WHERE THE GFS PUSHES IT TO THE NORTHEAST. THEY BOTH KEEP PRECIPITATION OVER THE AREA UNTIL LATE THURSDAY SO WENT WITH MORE OF A BLEND BETWEEN THE TWO. WILL STILL SEE WINDS BREEZY TO WINDY MAINLY DURING THE EARLY MORNING INTO THE AFTERNOONS FOR THE FAVORED LOCATION UNTIL LATE THURSDAY. WINDS SHOULD GET FAIRLY STRONG WITH GUST APPROACHING 55 MPH IN THE SOUTHERN PARTS OF THE FORECAST AREA BY THIS AFTERNOON. WILL NEED TO WATCH THIS AREA FOR POSSIBLE HIGH WIND WARNING. TEMPERATURES LOOK TO REMAIN BELOW NORMALS AS THIS UPPER LOW BRINGS IN COLD AIR FROM THE NORTH. .LONG TERM...FRIDAY THROUGH TUESDAY... NOT A LOT OF CHANGE IN THE OVERALL WX PATTERN FROM LAST NT. THE MAIN ISSUES ARE TIMING THE SHORTWAVES AND THE AMOUNT OF DIGGING THEY WILL OR WILL NOT DO. HAVE MAINTAINED THE ISOLD POPS FOR FRI PM INTO FRI NT. A LITTLE DEEPER TROF FOR SAT INTO SUN NOW WHICH WOULD BRING A BETTER CHANCE OF PCPN BOTH DAYS ESPECIALLY TO THE MTS. ECMWF LOOKS CLOSE TO GFSLR THRU SUNDAY NOW. WILL KEEP SUN NT/MON DRY FOR NOW BUT IF WEEKEND TROF IS SLOWER THEN MAY NEED SOME POPS SUN NT IN THE E PART OF CWA. GFSLR KEEPS NEXT TROF JUST N OF AREA POSSIBLY CLIPPING NW WY MON PM/MON EVE. ECMWF DEEPER WITH THIS TROF AT 00Z TUE. DRY FORECAST FOR NOW AND WILL SEE HOW THIS LOOKS TONIGHT. COLD FRONT TO MOVE ACROSS NRN ZONES MON NT WHICH WOULD BRING SOME COOLER HIGHS FOR TUE. OPTED FOR DRY FORECAST NEXT TUE AND SEE HOW THINGS SHAPE UP TONIGHT. MADE FEW CHANGES TO TEMPS FRI-SUN WITH SEASONAL HIGHS...THEN WARMER MON AND SLIGHT COOLING ON TUE. && .RIW WATCHES/WARNINGS/ADVISORIES... .WY...NONE. && SHORT TERM...HRD LONG TERM....AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 600 AM MDT TUE JUN 7 2005 WYZ001>020-022>030-081200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 600 AM MDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY AND TONIGHT MAINLY ACROSS NORTH AND CENTRAL WYOMING. THE MAIN HAZARD WITH THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MILES PER HOUR. SOUTHERN PARTS OF THE STATE WILL HAVE VERY WINDY CONDITIONS...WITH WIND GUSTS APPROACHING 55 MPH IN THE AFTERNOON HOURS BEHIND THE WEATHER SYSTEM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG PACIFIC STORM SYSTEM WILL SIT OVER IDAHO UNTIL THURSDAY CAUSING SHOWERS AND THUNDERSTORM ACROSS THE REGION. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL THEY OBSERVE AS WELL AS WIND GUSTS IN EXCESS OF 50 MPH TODAY AND TONIGHT. TRIW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1028 AM MDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 3 SSE LANDER 42.79N 108.71W
06/06/2005 0.75 INCH FREMONT WY NWS EMPLOYEE
0143 PM TSTM WND GST 5 NW RIVERTON 43.09N 108.49W
06/06/2005 58 MPH FREMONT WY OFFICIAL NWS OBS
0150 PM TSTM WND DMG 5 E ETHETE 43.02N 108.66W
06/06/2005 FREMONT WY LAW ENFORCEMENT
TREE DOWN ACROSS 17 MILE ROAD.
&&
TRIWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1132 AM MDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM DOWNBURST 20 SSW GREEN RIVER 41.25N 109.62W
06/07/2005 SWEETWATER WY TRAINED SPOTTER
48G68MPH
&&
TBAKERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1205 PM MDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM DOWNBURST BIG PINEY 42.54N 110.12W
06/07/2005 SUBLETTE WY OFFICIAL NWS OBS
AIRPORT REPORTED WIND GUST TO 68 MPH.
&&
TBAKERThe Riverton/Lander radar (KRIW), 115 km away, was scanning. The volume nearest the first event began at 18:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456294.